Heavy Rain, Sheboygan
- When
- May 8, 4:00 AM CST to 9:00 AM CST
- Where
- Sheboygan County, Sheboygan
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.756, -87.800 (the zone’s center; the record gives no point)
Short lines or clusters of thunderstorms, some of them severe with large hail, moved through south-central and southeast Wisconsin. Due to intense rainfalls and training of storms, heavy rains occurred in some locations.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
Short lines or clusters of thunderstorms, some of them severe with large hail, moved through south-central and southeast Wisconsin. Due to intense rainfalls and training of storms, heavy rains occurred in some locations. This was especially true from northern Sauk County through southern Marquette County and over to Sheboygan County. WSR-88D Doppler radar rainfall amounts ranged from 2 to 4 inches within 1 to 2 hours. Consequently, flash flooding occurred over parts of northern Sauk County, eastern Green Lake County, and central Fond du Lac County, where some roads were closed due to water depths of 1 to 3 feet and gravel shoulder washouts. A number of homes also had moderate basement flooding in these areas. Urban/small stream flooding occurred in and around the city of Sheboygan (Sheboygan Co.) during the morning hours after 3.12 inches of rain fell overnight. A couple cars stalled in water covering low-lying areas of the city, and some basements had water infiltration. Minor urban flooding due to heavy rains was also reported from the Reedsburg (Sauk Co.) and Greendale (Milwaukee Co.) areas. Refer to the Green Lake County May 25th flood event for additional information.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at May 8, 2:02 AM CST, 1 hour 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 302 AM CDT SAT MAY 8 2004 .DISCUSSION...FORECAST FOCUS ON WET UNSETTLED PERIOD THIS WEEKEND AND INTO EARLY NEXT WEEK. IN GENERAL...I WILL TREND TOWARD MESOETA/ETA SOLUTION NEXT 84 HOURS FRONTAL BOUNDARY EXPECTED TO REMAIN NEAR WISCONSIN/ILLINOIS BORDER TODAY AND TONIGHT. FRONT WILL CONTINUE TO FOCUS CONVECTION ACROSS CWA. MODELS SHOW MOISTURE CONVERGENCE...Q VECTOR CONVERGENCE...AND QPV CENTERED ACROSS CWA TODAY AND OVERNIGHT WITH ISNT LIFT. FRONT FORECAST TO LIFT INTO CENTRAL AND NORTHERN WISCONSIN SUNDAY WITH INCREASED LLJ. MOST ACTIVITY SHOULD MOVE NORTHWARD WITH WARM FRONT...BUT MODELS CONTINUE TO SHOW Q VECTOR AND MOISTURE CONVERGENCE ACROSS CWA ALL DAY...AND ALSO QPV. EXPECT SCATTERED CONVECTION WILL CONTINUE ACROSS CWA...ESPECIALLY DURING AFTERNOON HEATING. BOTH ETA AND GFS INDICATE AXIS OF CONVECTION ACROSS SOUTH HALF WISCONSIN SUNDAY NIGHT AND MONDAY. STRONG MOISTURE CONVERGENCE AT H850 IS ACROSS CWA WITH SERIES OF VORT MAXES MOVING ACROSS SOUTHERN WISCONSIN. BEST DYNAMICS REMAIN ACROSS CWA. IN SHORT...LOOK FOR UNSETTLED PERIOD ACROSS CWA WITH PERIODS OF CONVECTION TODAY THROUGH AT LEAST TUESDAY. && .MKX...NONE. MK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 500 AM CDT SAT MAY 8 2004 WIZ046-047-051-052-056>060-062>072-091000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 500 AM CDT SAT MAY 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. DAMAGING THUNDERSTORM WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS STILL A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY. DAMAGING THUNDERSTORM WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL ARE THE PRIMARY HAZARDS. SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS MAY BE NEEDED TODAY AND TONIGHT. NJ
WIZ046-047-051-052-056>060-080745- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 144 AM CDT SAT MAY 8 2004 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FOR PART OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. THUNDERSTORMS CONTINUE TO ROLL ACROSS MARQUETTE...GREEN LAKE...FOND DU LAC AND SHEBOYGAN COUNTIES. THE CITIES OR TOWNS OF MONTELLO...GREEN LAKE...FOND DU LAC...WAUPAN...PLYMOUTH AND SHEBOYGAN CAN EXPECT OCCASIONAL THUNDERSTORMS THROUGH THE NIGHT. THUNDERSTORMS REPEATEDLY MOVING OVER THE SAME AREA HAS BEGUN TO SOAK THE GROUND RAISING THE CHANCES FOR SOME LOCALIZED PONDING OF WATER IN LOW LYING AREAS. SOME OF THE STRONGER STORMS WILL LIKELY PRODUCE PEA SIZE HAIL AND DANGEROUS LIGHTNING. TO THE SOUTH...IN THE MILWAUKEE AND MADISON AREAS AND POINTS SOUTH...GENERALLY QUIET WEATHER HAS RETURNED...THOUGH MORE STORMS ARE POSSIBLE TOWARD SUNRISE. RESIDENTS ACROSS SOUTHERN WISCONSIN SHOULD BE PREPARED FOR RAPIDLY CHANGING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS. DAVIS
WIZ046-047-051-052-056>060-080830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 240 AM CDT SAT MAY 8 2004 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM FOR THE AREA ROUGHLY NORTH OF A MILWAUKEE TO MADISON TO PRAIRIE DU CHIEN LINE. SCATTERED THUNDERSTORMS CONTINUE ACROSS NORTHERN PORTIONS OF MARQUETTE...GREEN LAKE...FOND DU LAC AND SHEBOYGAN COUNTIES. THE REMAINDER OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN IS MOSTLY QUIET. AN AREA OF STRONGER THUNDERSTORMS WAS MOVING OUT OF ADAMS COUNTY INTO MARQUETTE COUNTY AND THE CITY OF MONTELLO. IT HAS THE POTENTIAL TO PRODUCE HAIL AND BRIEF VERY HEAVY RAIN AS IT MOVES EAST AT 35 MPH. THUNDERSTORMS HAVE MOVED OVER THIS AREA A FEW TIMES ALREADY AND HAVE GIVEN THE GROUND A GOOD SOAKING. AS A RESULT...SOME PONDING OF WATER IN LOW LYING AREAS IS POSSIBLE. RESIDENTS ALL ACROSS SOUTHERN WISCONSIN SHOULD BE PREPARED FOR THE POSSIBILITY OF RAPIDLY CHANGING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS. DAVIS
WIZ046-047-051-052-056>060-080930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 332 AM CDT SAT MAY 8 2004 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM FOR THE AREA ROUGHLY NORTH OF A MILWAUKEE TO MADISON TO PRAIRIE DU CHIEN LINE. SCATTERED THUNDERSTORMS CONTINUE ACROSS MARQUETTE...GREEN LAKE...FOND DU LAC AND SHEBOYGAN COUNTIES. THE REMAINDER OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN IS MOSTLY QUIET AT THIS TIME. THE STRONGEST STORMS WERE LOCATED IN EASTERN MARQUETTE AND GREEN LAKE COUNTIES...MOVING EAST AT 35 MPH INTO WESTERN SHEBOYGAN COUNTY. ANOTHER AREA OF STRONG THUNDERSTORMS WAS CROSSING THE MISSISSIPPI RIVER NEAR LA CROSSE...MOVING EAST AT 35 MPH AND HEADED FOR PARTS OF SOUTH CENTRAL WISCONSIN. THIS AREA OF STORMS SHOULD REACH WESTERN SAUK AND MARQUETTE COUNTIES SHORTLY AFTER 5 AM CDT. THE STRONGER STORMS HAVE THE POTENTIAL FOR HAIL AND BRIEF VERY HEAVY RAIN. THUNDERSTORMS HAVE MOVED OVER THIS AREA A FEW TIMES ALREADY AND HAVE GIVEN THE GROUND A GOOD SOAKING. AS A RESULT...SOME PONDING OF WATER IN LOW LYING AREAS IS POSSIBLE. RESIDENTS ALL ACROSS SOUTHERN WISCONSIN SHOULD BE PREPARED FOR THE POSSIBILITY OF RAPIDLY CHANGING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND UPDATES. DAVIS
WIZ046-047-051-052-056>060-081015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 412 AM CDT SAT MAY 8 2004 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM FOR THE AREA ROUGHLY NORTH OF A MILWAUKEE TO MADISON TO PRAIRIE DU CHIEN LINE. AN AREA OF STRONG THUNDERSTORMS WAS APPROACHING NORTHWEST SAUK COUNTY...MOVING EAST AT 35 MPH. IT WILL LIKELY BRING A PERIOD OF GUSTY WINDS...HAIL TO ABOUT 1/2 INCH...BRIEF VERY HEAVY RAIN AND DANGEROUS LIGHTNING TO SAUK COUNTY BEGINNING AROUND 430 AM CDT...FOLLOWED BY MARQUETTE AND COLUMBIA COUNTIES AFTER 5 AM CDT. OTHER THUNDERSTORMS REMAIN SCATTERED ACROSS GREEN LAKE...FOND DU LAC AND SHEBOYGAN COUNTIES. THUNDERSTORMS HAVE MOVED OVER THIS AREA A FEW TIMES ALREADY AND HAVE GIVEN THE GROUND A GOOD SOAKING. AS A RESULT...SOME PONDING OF WATER IN LOW LYING AREAS IS POSSIBLE. RESIDENTS ALL ACROSS SOUTHERN WISCONSIN SHOULD BE PREPARED FOR THE POSSIBILITY OF RAPIDLY CHANGING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND UPDATES. DAVIS
The Green Bay radar (KGRB), 86 km away, was scanning. The volume nearest the first event began at 11:37 UTC.
6 hail, 3 heavy rain, 3 flash flood. Local standard time, as filed.
Basements flooded along with gravel washouts and roads closed as water levels rose to 1 foot deep.
Some water damage to homes and businesses. Gravel washouts and some roads closed due to water depths of 1 foot.
Basements flooded along with gravel washouts and roads closed as water levels rose to 1 foot deep.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2004Every state in 2004This day in weather historyWarnings in Wisconsin, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5403690, 5403691, 5403692, 5403694, 5403693, 5403697, 5403695, 5403696, 5403698, 5403699, 5403700, 5403701.